Hello. I hope you can help me with a frustrating situation.
On Sunday, our family was eating at Fazoli's after church. When we were just finishing up, our five year old got severe tummy cramps. I took him to the bathroom, but he couldn't go. When we got out to the car, he got very sick and vomited about 5 times. Then we noticed hives on his arms and cheeks and he had severe itching on his feet. He was also having respiratory collapse in that he turned very pale and slumped over and couldn't communicate well with us.
My immediate thought was that he was having an allergic reaction. (anaphylactic shock) We called 911 and an ambulance came and took him to the hospital. He was given cortisone?? and benadryl. It took about an hour for his coloring to get better. He started off very pale but then got VERY red. After an hour his coloring was good and besides a stomach ache felt much better. He continued to get diarrhea for two days. He was sent home with an epi-pen.
My doctor that I talked to Monday, said it sounded more like food poisoning (staph) because he didn't have restricted airways and no swelling of the lips or eyes. Can the "shock" itself from Staph (toxins) create the hives and itching?
What is your opinion? He's never reacted to any foods before.
Thank you so much for your help.